Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What causes abdominal girth after delivery

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
I have a five year old son and in May 2012 I delivered a second babygirl. Nearly after she was 1 year my tummy start increases and it is really embarrassing. My both the deilivery were operated.
Posted Sun, 16 Feb 2014 in Women's Health
Answered by Dr. Prasad 29 minutes later
Brief Answer: You need to add life style changes... Detailed Answer: Hi, Some women start to put on weight following delivery secondary to hormones; this is common. But I see such changes almost very soon after delivery. The increase in your abdominal girth may be secondary to post pregnancy, lax abdominal wall or general weight gain. What ever may be the cause, the best and most effective solution would be improved life style. You need to inculcate exercise both cardioexercise (brisk walking, swimming, cycling, jogging or tread mill) and abdominal toning exercise (abdominal crunches, side hip crunches, abdominal twists, side reach and so) as well as cut down on high calorie diets from your food regime. There are lot of research done on use of medicines to tone medicines however none of those studies have yielded fruitful results. Therefore please do not go behind looking for medical drugs. If symptoms don't improve and if you develop other symptoms such as lethargy, irregular periods, dry skin, hair issues and so on, you can visit your doctor and get your hormones - thyroid and reproductory hormones checked. The above said regimen - diet and exercise is going to give you results on a slow scale; so be patient for at least 3-4 months to see some results. Hope this helps. Let me know if you need clarification. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor